Stochastic stability of coupled oscillators in resonance: A perturbation approach

N. Sri Namachchivaya, H. J. Van Roessel

Research output: Contribution to journalArticlepeer-review

Abstract

A perturbation approach is used to obtain an approximation for the moment Lyapunov exponent of two coupled oscillators with commensurable frequencies driven by a small intensity real noise with dissipation. The generator for the eigenvalue problem associated with the moment Lyapunov exponent is derived without any restriction on the size of pth moment. An orthogonal expansion for the eigenvalue problem based on the Galerkin method is used to derive the stability results in terms of spectral densities. These results can be applied to study the moment and almost-sure stability of structural and mechanical systems subjected to stochastic excitation.

Original languageEnglish (US)
Pages (from-to)759-768
Number of pages10
JournalJournal of Applied Mechanics, Transactions ASME
Volume71
Issue number6
DOIs
StatePublished - Nov 2004

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint

Dive into the research topics of 'Stochastic stability of coupled oscillators in resonance: A perturbation approach'. Together they form a unique fingerprint.

Cite this